question-icon

What causes pain in calves and thighs?

default
Posted on Tue, 15 Jul 2014
Question: I am 64 years old. Nowadays my calves and feet and sometimes the area at the top of my thighs ache and feel sore almost constantly. It is especially exacerbated when I wear different shoes. I don't have injuries from any accidents. Should I be consulting a podiatrist or orthopaedist?
doctor
Answered by Dr. Naveen Kumar Sharma (20 minutes later)
Brief Answer:
I want to know little detail about your illness

Detailed Answer:
Hello Madam,
I have read your case and you need to see a Orthopaedic surgeon for your problem. I am an specialist in such pain , but before i give you any advice I want to know little detail from you about your illness.
1. Since when you are taking Atorvastatin?
2. Are you having Diabetes or thyroid?
Please answers these questions.
Thanks.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Naveen Kumar Sharma (4 hours later)
Have been taking atorvastatin for about 5 years. No diabetes or thyroid
doctor
Answered by Dr. Naveen Kumar Sharma (23 minutes later)
Brief Answer:
It can be myopathy due to Atorvastatin

Detailed Answer:
Hello madam,
I believe that you are having myopathy or disease of muscles due to Atorvastatin. I would suggest you to meet a physcian and get your physical check up. I would also like to suggest you serum B 12 estimation and serum Calcium level.
Till you get these investigation done I would recommend you to take following steps.
1.Take Methylcobal tablet after discussing with your doctor.
2.Take calcium and vitamin D both in diet and medicine.
I hope your pain will disappear once you will stop Atorvastatin. You can use any other substitute.Let me know if you want to ask any other questions.
Thanks.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Naveen Kumar Sharma

Orthopaedic Surgeon, Joint Replacement

Practicing since :2002

Answered : 4486 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes pain in calves and thighs?

Brief Answer: I want to know little detail about your illness Detailed Answer: Hello Madam, I have read your case and you need to see a Orthopaedic surgeon for your problem. I am an specialist in such pain , but before i give you any advice I want to know little detail from you about your illness. 1. Since when you are taking Atorvastatin? 2. Are you having Diabetes or thyroid? Please answers these questions. Thanks.